Alert archive / Puerto Rico / Areal Flood Warnings in 2017
Areal Flood Warning 2, NWS JSJ
NWS JSJ issued this areal flood warning at Apr 11, 2017, 4:26 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 4:26 AM CDT (09:26 UTC)
- Expired
- Apr 11, 2017, 10:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 60 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
708
WGCA42 TJSJ 110926
FLWSJU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Juan PR
526 AM AST TUE APR 11 2017
PRC017-091-111515-
/O.NEW.TJSJ.FA.W.0002.170411T0926Z-170411T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barceloneta PR-Manati PR-
526 AM AST TUE APR 11 2017
The National Weather Service in San Juan has issued a
* Flood Warning for...
Barceloneta Municipality in Puerto Rico...
Manati Municipality in Puerto Rico...
* Until 1115 AM AST
* At 518 AM AST, The heavy rains have ended and the Rio Grande de
Manati river has crested. However flood waters from the excessive
runoff from the recent rains continue to affect this river and its
tributaries and it will be several hours before this river returns
to normal levels. No additional heavy rainfall is expected at this
time this morning but flooding along the Rio Grande de Manati will
remain possible. Therefore a Flood Warning has been issued for the
Rio Grande de Manati and its tributaries as flood waters and
runoff continue to affect this river. Please continue to heed any
remaining road closures and water on roadways.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 1849 6655 1848 6654 1848 6651 1837 6648
1837 6650 1843 6654
$$
RAM/JJA/GL1 follow-up statement
558
WGCA82 TJSJ 111216
FLSSJU
Flood Statement
National Weather Service San Juan PR
816 AM AST TUE APR 11 2017
PRC017-091-111223-
/O.CAN.TJSJ.FA.W.0002.000000T0000Z-170411T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barceloneta PR-Manati PR-
816 AM AST TUE APR 11 2017
...THE FLOOD WARNING HAS BEEN CANCELLED FOR BARCELONETA AND MANATI
MUNICIPALITIES...
The flood water is receding.
LAT...LON 1849 6655 1848 6654 1848 6651 1837 6648
1837 6650 1843 6654
$$
OMS
Additional information can be found at:
http://www.weather.gov/sanjuanWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Apr 11, 3:59 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 11, 3:59 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service San Juan PR 459 AM AST Tue Apr 11 2017 .SYNOPSIS...Induced SFC trough will remain over the local area today with an upper trough helping the overall instability. Available moisture will remain constant through Wednesday, decreasing slightly in the latter part of the week. Fairly active weather expected today and Wednesday, improving for the latter part of the week. && .SHORT TERM...Today through early Thursday...Scattered to numerous showers and possibly isolated thunderstorms expected to continued to affect the coastal waters and mainly eastern half or Puerto Rico and the adjacent islands through the rest of the morning hours. The surface trough and upper level instability will result in periods of locally heavy rainfall in some area wind possible minor flooding and ponding of waters in urban areas and along smell rivers and streams. A flood advisory remain in effect for portions of southeast PR until later this morning...and a Flood Warning continued in effect for the Barceloneta and Manati municipalities due to Rio Grande de Manati river going out of its banks overnight and still running at dangerously high levels although most of the rains have ended in that area. For the rest of the morning and today most rivers and streams along the northern half and east sections of PR will remain very unstable and will quickly react to any additional rainfall which is expected today. Residents and motorists should be alert due to possible heavy rainfall across much of the islands today and remain alert to possible flooding of roads, other low lying areas and small streams and rivers. As the surface trough continue to linger over the forecast area... the chances for scattered to numerous showers and isolated thunderstorms will remain high today. The instability aloft along with good moisture convergence and local effects will maintain conditions ripe for enhanced convection across parts of the islands today...especially across the interior and and northern half of Puerto Rico as well as the adjacent islands of Vieques and Culebra. These conditions can be expected through at least Wednesday with a gradual improvement by Thursday. .LONG TERM...Even though the available moisture should remain similar to the beginning of the week, a gradual improvement in the weather conditions is expected to begin on Thursday as the upper trough starts to weaken. So the shower activity is expected to be less for the latter part of the week. The long range models indicate that the bulk of the moisture and shower activity will be just to the south of the local islands, over the Caribbean waters. Of course it is a bit too far in the forecast period to be highly confident and also the moisture boundary is very close to the local islands according to guidance, so at this time the forecast is for the more persistent showers to be outside of the local islands but we cannot rule out some persistent showers over the islands late this week, especially for Saint Croix which is the closest to where the long range models indicate will have the more persistent showers. && .AVIATION...SHRA and Isold TSRA en route btw Ern PR and USVI along N-S oriented band of low to mid level BKN-OVC cld lyrs nr FL025... FL040...FL100...Isold tops btw FL250-FL300. VCSH at TJSJ...TJNR... TJPS...TISX...TIST with tempo MVFR psbl til 11/14z. Brief Mtn top obscr ovr Ern PR in low CIG/SHRA. SFC wnds lgt/vrb bcmg fm E-SE aft 11/14z. && .MARINE...Seas up to 5 feet are expected today and for the next several days until maybe the upcoming weekend when seas could increase with the arrival of a northerly swell. There is currently a moderate risk of rip currents along the north coast of Puerto Rico and Culebra as well as the eastern coast of Vieques. The northwest coast of Saint Thomas and the southern coast of Saint Croix also have a moderate risk of rip currents. && .PRELIMINARY POINT TEMPS/POPS... SJU 85 73 85 75 / 50 40 50 50 STT 84 74 84 74 / 40 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...RAM LONG TERM....JA
Hazardous weather outlook, Apr 10, 4:26 AM CDT, 24 hours before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 510 AM AST lunes 10 de abril de 2017 AMZ710>745-PRZ001>013-111000- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y aguas mar afuera del Atlantico y aguas costeras del Caribe- 510 AM AST lunes 10 de abril de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Trondas...Existe un potencial de tronadas con lluvias fuertes y vientos en rafaga breves esta tarde a traves de porciones del interior y norte de Puerto Rico. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Vientos...Vientos sostenidos hasta 20 nudos se esperan a traves de porciones de las aguas locales del Atlantico y del Caribe justo al este de las Islas Virgenes Estadounidenses. .Olas...Se espera oleaje picado/peligroso hasta 7 pies a traves de las aguas mar afuera del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y este de Puerto Rico y a lo largo de la mayoria de las playas de Vieques y Culebra. .Dias dos a siete...martes a domingo Aguaceros localmente inducidos y tronadas podrian causar inundaciones urnabas y de riachuelos en Puerto Rico el martes y miercoles. Se espera que el riesgo moderado de corrientes marinas continue durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar corrientes submarians al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-111000- San Tomas, San John e islas adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 510 AM AST lunes 10 de abril de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y esta noche .Inundaciones...Lluvias moderados a fuertes podrian resultar en acumulacion de agua en carreteras y areas de drenaje pobre, particularmente a traves de sectores del oeste de San Thomas y Santa Cruz. .Olas...Se espera oleaje picado/peligroso hasta 7 pies a traves de las aguas mar afuera del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de las Islas Virgenes Estadounidenses. .Dias dos a siete...martes a domingo Se espera que el riesgo moderado de corrientes marinas continue el martes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo se les exhorta a observadores a reportar inundaciones y corrientes submarinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 8:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 10, 8:51 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Apr 10, 9:29 PM CDT | Areal Flood Advisory | JSJ | 61 min | |
| Apr 10, 9:34 PM CDT | Areal Flood Advisory | JSJ | 56 min | |
| Apr 10, 11:40 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 11, 12:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 12:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 1:05 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 11, 1:34 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 2:33 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 11, 3:19 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Apr 11, 3:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 3:53 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 4:04 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Apr 11, 4:11 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 4:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 11, 5:24 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.